Kiyonaga C.,Yame General Hospital |
Matsuda M.,Yame General Hospital |
Yoshimura K.,Yoshimura Clinic of Dermatology |
Ohata C.,Kurume University |
And 2 more authors.
Nishinihon Journal of Dermatology | Year: 2016
A 77-year-old woman who had been treated for essential thrombocythemia (ET) presented with generalized pustules, red patches, and scales that appeared one week earlier. A skin biopsy was consistent with subcorneal pustular dermatosis, demonstrating epidermal subcorneal neutrophilic pustules. She showed a high plasma level of TNF-α Busulfan was added to hydroxycarbamide to treat the exacerbation of ET. After treatment, the platelet count and plasma level of TNF-α decreased and the rash disappeared. Subcorneal pustular dermatosis, Sweet syndrome, and pyoderma gangrenosum are neutrophilic dermatoses. TNF-α may be involved in the pathogenesis of neutrophilic dermatoses. ET is a chronic myeloproliferative neoplasm. Mutations in JAK2 and MPL that alter the activity of proteins that control signaling pathways are associated with ET. TNF-α is elevated in patients with ET. Subcorneal pustular dermatosis in a patient with ET is rare. This report suggests that TNF-α may be implicated in the pathogenesis of subcorneal pustular dermatosis.